MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 560-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation (2001); Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 05/02/2019
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove 3 leads: a left ventricular (lv) lead, a right atrial (ra) lead and a right ventricular lead (rv) due to infection.Spectranetics devices in use: 14f glidelight laser sheath, 11f tightrail sub-c device, and lead locking devices (lld).The lv lead was removed without incident with just traction - no spnc tools at all (no lld either).The physician then pulled on the ra lead (no lld at this time) - lead released but became stuck in the superior vena cava (svc)/innominate area.The physician then pulled on the rv lead (no lld at this time) and the lead released but became stuck in same area that the ra lead was stuck in, and the leads became crossed in this area.The physician then utilized lld''s for the ra and rv leads; they could not be advanced all the way to the tip of the leads due to the leads being crossed.A 14f glidelight used first to attempt to get through a binding site, and progression stalled at the clavicle.The physician then tried using the tightrail sub c device to get past the binding.While attempting to get through this area, the physician lost the ''rail'' (straightening of the leads so the devices could follow down the lead for extraction) on the leads due to the leads ''shredding''.He could not gain the rail, and pulled both the ra and the rv leads out, along with the lld''s.Immediately after the rv lead was out, the patient's blood pressure dropped.Rescue efforts began immediately including use of additional devices, fluids, epinephrine and sternotomy, where tears were discovered in the subclavian vein and mammary artery.The areas were repaired successfully; however the patient could not come off the balloon pump after several attempts.The physician reported that the patient's tissue was very difficult to repair.The physician felt the tightrail sub c cut the subclavian and stated there was a ''shark bite'' in the mammary artery, attributing this to the tightrail sub c as well.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8638426
Report Number1721279-2019-00084
Device Sequence Number1844821
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)190912(10)FRP17J12A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP17J12A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age83 YR
Patient Weight78
Date Report Sent to FDA01/01/2005